MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® NIMH BATTERY; LI-ION BATTERY

ZOLL CIRCULATION AUTOPULSE® NIMH BATTERY; LI-ION BATTERY
Model Number 8700-0702
Medical Device Problem Codes Device Stops Intermittently (1599); Visual Prompts will not Clear (2281); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the autopulse battery in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that during device check the autopulse platform (s/n (b)(4)) stopped compressions after a few compressions displaying a "low battery level" error.This was while using a known fully charge nimh battery (s/n (b)(4)).The customer tried two additional known fully charged nimh batteries (s/n's (b)(4)) with the same result.There was no patient involved with this event.Refer to mdrs 3010617000-2016-00143, 3010617000-2016-00144 and 3010617000-2016-00171.
 
Additional Manufacturer Narrative
Three nickel metal hydride batteries (s/n (b)(4)) were returned to zoll (b)(4) for evaluation.Testing of the 3 batteries shows that the power on the 3 nimh batteries was below 1300 w indicating the battery's capacity is below its nominal run time and the battery should be exchanged with a fully charged battery.

Brand Name
AUTOPULSE® NIMH BATTERY
Common Device Name
LI-ION BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5487102
Report Number3010617000-2016-00145
Device Sequence Number601812
Product Code DRM
UDI-Device Identifier00849111002042
UDI-Public00849111002042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0702
Device Catalogue Number8700-0702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date05/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1